Hi, In Jan 2007, I was diagnosed for TYPE-1 diabetes with 500+ sugar reading. I am using Apidra short acting and Lantus long acting insulin. Now my sugar level is in perfect control but since sfter diagnosis, I am facing sevier hair loss. I consulted the doctor for this and he said it is due to the stress and it will be grown back. He also said it will continue for around 1 year. I am very much worried about this. Earlier I used to do daily head bath but because of this now I am doing twice a week. Is it because of the insulin I am taking.
Did any one faced similar problem??
Please advise me...
I have heard of this before, and it is not from the insulin. I am not a doctor, just the mom of a teenage type-1, so please understand that this is just what I've heard from others, not official medical advice. The causes for hair loss often stem from either thyroid trouble, which is quite common with diabetics, or the stress from the diagnosis/illness and lingering effects of high blood sugar. If it is the latter, the hair loss will diminish over time and it will grow back-- not to worry. But to rule out the former, you should probably have your thyroid checked. This same thing happened to a friend, and in his case it turned out to be his thyroid, and he responded well to thyroid medication.
Congratulations on your perfect control My daughter has had excellent control for three years now (using Lantus, Novolog and her own good efforts), and we have every hope that will continue forever....
Hi, Since I was diagnosed with type-1, I was gone 5-6 times for the follow-up checkup. Every time the doctor used to check my feet and he used to touch my throut and check (I think it is for thyroid check) and he did not told any thing abt thyroid. He always used to tell hair loss is due to stress.
I have an appointment again this month 10'th. I will ask him about the thyroid issue.
I once again thank you for the information you provided.
He should be doing some blood work to discover how well the thyroid is functioning. So ask him if he has checked that out when he does the normal lab work. If not, he can easily request that this be checked while the other lab tests are being run.
I was recently diagnosed with type 1 at the age of 29. Over the last couple of weeks, I started losing my hair. My doctor did check my thyroid, it was fine, so I guess it must be the stress. I am now relieved to know that the hair loss will slow down and eventually grow back
Hi, im 17 years old and was just recently diagnosed with type 1. Ive noticed a TREMENDOUS amount of my hair falling out for about 4 months * that's when the docs said my diabetes was setting in* My A1C was 13 so you can imagine what my sugars were like. Ive been in the 80-110 range with ALL of my sugars and ive yet to see the hair loss thinning out. Im 17 years old and a senior in high school, i rely don't feel like going bald. How can i help this?
I'm hearing "not related" but I'm not the only one experiencing this. I'm 31, diagnosed with t1D about 3 months ago. I started birth control around the same time I started insulin. I stopped the birth control over a month ago and started taking prenatals. Still my hair is brittle and falling out like crazy. I'm gonna get my thyroid check but something seems up here.
I'm naturally brunette close to black never had an issue thick hair n I bleached my hair blonde in 8th grade I was 14 because I was made fun I was Indian though I'm Dominican a year later I let my hair grow out the color n I cut the ends so now I'm a brunette again but my hair is thiner then normal it's like I have three strain of hair I do use the straightener always have but since I bleached my hair was the start of me losing hair... Will I go bald is there anything I can use to get it thick again?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.